Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Curves along which plane waves can interfere


Authors: S. N. Karp and M. Machover
Journal: Quart. Appl. Math. 35 (1977), 193-201
MSC: Primary 78.35; Secondary 35L05
DOI: https://doi.org/10.1090/qam/502940
MathSciNet review: 502940
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Partial results are given on a conjecture in inverse scattering theory concerning the interference of two-dimensional plane waves. The conjecture states that an odd number of plane waves of the same frequency can only cancel each other at isolated points and not along a simple continuous curve. It is partially confirmed here for curves which are nearly flat at some point. An analysis is also made for various possible nodes for an even number of plane waves.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 78.35, 35L05

Retrieve articles in all journals with MSC: 78.35, 35L05


Additional Information

DOI: https://doi.org/10.1090/qam/502940
Article copyright: © Copyright 1977 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website